Forum

tecfidera

hi all,

just come off my injections and have been on tecfidera about 3 and half week and am feeling crap. side effects going burning hot, red rashes and tingling. pain is worse and feel sick and stomach ach all the time and feels blotted. is anyone else like this. i feel horrible.

hi garv

i was really rough for the first few weeks.

it’s worth persevering though because most side effects have gone now.

take your tecfidera halfway through a meal, so that it is trapped between 2 lots of food.

for the bloating try eating less bread because that is what makes me bloat.

heat, rashes and tingling skin - take a junior aspirin and anti-histamine.

hope this helps.

carole x

I’ve been on tec for 8 weeks now and I’ve only had minimal side effects. In the first few weeks I took my tablet with a meal based around fats and proteins so egg on toast then leave it 30 mins and take my tablet with some peanut butter. I don’t have to have the peanut butter anymore just a good meal but it kept all the nasty side effects away! I’ve had flushing a couple of times I just take an anti histamine and it stops that. Good luck x

hi, thanks for advice, will persevere.

thanks for advice

I find Buscopan helps me a lot with the gastro side effects. I’m 4 weeks in. The side effects kicked in at the end of week two (day 6 of the 240mg dose). As recommended by others I take the Tecfidera between cereal and a yoghurt in the morning but I did that from the start. I still get some gastro side effects but at least they are more bearable now. I was taking aspirin for flushing but I’m not sure it made much difference so I’ve stopped taking that for the moment.

Take the Tec on a full belly and just treat the side effects as you would for any such ailments that can and will ‘naturally’ arise.

These drugs are significant and sustained; your body’s chemistry just needs to adjust to get used to them.

give it time. it will work out in the end. consider the current pains, pukes and poops to be an investment towards a more care free future.

good luck!